MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 LINER REMOVAL TOOL; PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL

SMITH & NEPHEW, INC. R3 LINER REMOVAL TOOL; PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL
Model Number 71366021
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/12/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: case-(b)(4).
 
Event or Problem Description
It was reported that during thr surgery, tip of the r3 liner removal tool was chipped.The device was located outside the patient at the moment of the issue.The procedure was completed using a competitor device.Surgery was less than or equal to 30mins delayed.Patient was not harmed.
 
Additional Manufacturer Narrative
The information received by the manufacturer has been re-evaluated for mdr reporting and it was determined that this case does not meet the threshold for reporting and is a non-reportable event.It has been confirmed that the device damage was noticed before the surgery and did not lead to a death or serious injury, nor would it be likely to cause or contribute to a death or serious injury if it were to recur.
 
Event or Problem Description
It was reported that during thr surgery, tip of the r3 liner removal tool was chipped.The issue was noticed before the procedure.The procedure was completed using a competitor device.Surgery was less than or equal to 30mins delayed.Patient was not harmed.

Brand Name
R3 LINER REMOVAL TOOL
Common Device Name
PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key16301824
Report Number1020279-2023-00270
Device Sequence Number15190225
Product Code JDG
UDI-Device Identifier03596010580184
UDI-Public03596010580184
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K123598
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71366021
Device Catalogue Number71366021
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2023
Supplement Date Received by Manufacturer03/13/2023
Initial Report FDA Received Date02/04/2023
Supplement Report FDA Received Date03/13/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown